Hail, Tulsa
- When
- July 16, 4:30 PM CST
- Where
- Tulsa County, Tulsa
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 36.150, -95.950
Golfball size hail fell near the intersection of Harvard and Independence.
An isolated severe storm occurred during the late afternoon hours in Tulsa County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An isolated severe storm occurred during the late afternoon hours in Tulsa County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 16, 1:56 PM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 256 PM CDT MON JUL 16 2007 .DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND INTO THE EARLY EVENING HOURS AS THE CAP ACROSS THE AREA WEAKENS WITH DAYTIME HEATING. THE LARGEST CONCENTRATION OF ACTIVITY WILL BE IN THE FAVORED TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THERE IS ALSO A BIT A MID-LEVEL SHEAR AXIS IN PLACE ACROSS THE REGION THAT WILL AID IN THE DEVELOPMENT OF THE THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE WITH DOWNBURST WINDS OF AROUND 65 MPH THE MAIN CONCERN. THIS ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET WITH THE LOSS OF HEATING. WILL CONTINUE TO SEE ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. WILL BEGIN TO INCREASE POPS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS STARTING ON THURSDAY WITH THE APPROACH OF A COLD FRONT. THE GFS AND ECMWF MODELS ARE IN PRETTY GOOD AGREEMENT THAT THE FRONT WILL MOVE THROUGH THE AREA ON FRIDAY. SO...I WILL TREND THE FORECAST IN THAT DIRECTION. WILL GO WITH CHANCE POPS AS THE FRONT MOVES THROUGH THE REGION WITH POPS TAPERING OFF FROM THE NORTH FRIDAY NIGHT INTO SATURDAY. A DRY PERIOD IS ANTICIPATED SATURDAY NIGHT THROUGH EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE REGION AT THE SURFACE AND ALOFT. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 94 74 94 / 10 10 10 10 FSM 71 93 72 95 / 20 20 20 20 MLC 70 92 71 93 / 10 10 10 10 BVO 68 92 70 94 / 10 10 10 10 FYV 66 88 67 90 / 20 20 20 20 BYV 69 89 68 90 / 20 20 20 20 MKO 71 91 71 91 / 10 10 10 10 MIO 71 93 71 93 / 10 10 10 10 F10 70 91 71 92 / 10 10 10 10 HHW 72 92 72 93 / 20 20 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1259 PM CDT MON JUL 16 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT MON JUL 16 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING...ENDING BY LATE EVENING. DANGEROUS HEAT. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THIS DEVELOPMENT WILL CONTINUE INTO THE EVENING HOURS. INSTABILITY HAS INCREASED ACROSS THIS REGION...ALONG WITH FAVORABLE LOW LEVEL LAPSE RATES...TO PROMOTE A RISK OF DOWNBURST WINDS IN EXCESS OF 60 MPH WITH THE STRONGEST STORMS. THUNDERSTORM COVERAGE AND INTENSITY WILL GRADUALLY DIMINISH BY THE LATE EVENING HOURS. ADDITIONALLY...HEAT INDEX VALUES OF 103 TO 105 DEGREES ARE EXPECTED DURING THE AFTERNOON HOURS. DRINK PLENTY OF FLUIDS IF OUTDOOR ACTIVITY IS REQUIRED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... REGIONAL SPOTTER ACTIVATION NOT EXPECTED...HOWEVER LOCAL SPOTTER ACTIVATION IS POSSIBLE SHOULD SEVERE WEATHER DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE AFTERNOON HOURS ACROSS THE FAVORED TERRAIN AREAS...HOWEVER THE COVERAGE IS EXPECTED TO MINIMAL. A BETTER CHANCE OF THUNDERSTORMS ARRIVES BY LATE WEEK WHEN A WEAK COLD FRONT MAY MOVE INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT MON JUL 16 2007
ARZ002-162130-
CARROLL AR-
355 PM CDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
EASTERN CARROLL
AT 355 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CONNOR...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK GROVE...DENVER...BERRYVILLE...
OSAGE...GREEN FOREST...DRYFORK...DELMAR...METALTON...RUDD...CONNOR...
CARROLLTON...CABANAL...RULE...COIN AND URBANETTE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3614 9356 3614 9331 3647 9329 3648 9358SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT MON JUL 16 2007
OKZ054-055-162145-
OSAGE OK-WASHINGTON OK-
410 PM CDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CENTRAL WASHINGTON AND EASTERN OSAGE
AT 410 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BARTLESVILLE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...OKESA...BARTLESVILLE...DEWEY AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3663 9585 3690 9583 3692 9615 3665 9616SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT MON JUL 16 2007
OKZ060-162215-
TULSA OK-
442 PM CDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CENTRAL TULSA
AT 442 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TULSA...MOVING NORTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIDTOWN TULSA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3610 9581 3608 9579 3608 9584 3607 9586
3607 9600 3607 9600 3623 9599 3624 9594
3624 9583SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT MON JUL 16 2007
ARZ002-162230-
CARROLL AR-
457 PM CDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CENTRAL CARROLL
AT 457 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRANDVIEW...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...OAK HILL...PLEASANT RIDGE...BERRYVILLE...EUREKA
SPRINGS...URBANETTE...GRANDVIEW AND BEAVER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3632 9350 3650 9349 3653 9379 3631 9379The Tulsa radar (KINX), 35 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 hail. Local standard time, as filed.
Golfball size hail fell near the intersection of Harvard and Independence.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51099.